Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 36, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 4, 2021, 1:14 PM CDT for Liberty County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 1:14 PM CDT (18:14 UTC)
- Expired
- May 4, 2021, 1:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Liberty County, TX
The radar
The Houston radar (KHGX), 70 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 8:11 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3311 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.6
The text
As transmitted.
631 WUUS54 KHGX 041814 SVRHGX TXC291-041845- /O.NEW.KHGX.SV.W.0036.210504T1814Z-210504T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Houston/Galveston TX 114 PM CDT Tue May 4 2021 The National Weather Service in League City has issued a * Severe Thunderstorm Warning for... Southwestern Liberty County in southeastern Texas... * Until 145 PM CDT. * At 114 PM CDT, a severe thunderstorm was located near Dayton, moving east at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Liberty, Dayton, Ames, Hardin, Kenefick, Dayton Lakes and Moss Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3000 9503 3014 9508 3027 9473 3002 9465 TIME...MOT...LOC 1814Z 255DEG 25KT 3009 9496 HAIL...1.00IN WIND...<50MPH $$ TJC
1 follow-up statement
288
WWUS54 KHGX 041841
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
141 PM CDT Tue May 4 2021
TXC291-041851-
/O.EXP.KHGX.SV.W.0036.000000T0000Z-210504T1845Z/
Liberty TX-
141 PM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LIBERTY COUNTY
WILL EXPIRE AT 145 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southeastern Texas.
LAT...LON 3000 9503 3014 9508 3027 9473 3002 9465
TIME...MOT...LOC 1841Z 255DEG 25KT 3013 9477
$$
TJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 12:40 PM CDT, 34 minutes earlier.
Area forecast discussion, May 4, 12:40 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1240 PM CDT Tue May 4 2021
.AVIATION [18Z TAF Issuance]...
A cold front is moving through the area bringing with it a line
of showers and thunderstorms and a northerly wind shift. The front
has made its way through CLL, UTS, CXO, and IAH. It will continue
to move to the coast through the afternoon. VFR conditions will
develop by the evening region-wide with breezy northerly winds
continuing. Skies will clear overnight into Wednesday morning as
winds decrease to 5 to 10kts. VFR conditions will prevail through
Wednesday.
Fowler
&&
.PREV DISCUSSION /Issued 610 AM CDT Tue May 4 2021/...
A cold front over Central Texas will race east this morning and
reach the College Station area around 15z. PW values in the Brazos
Valley are around 1.60 inches this morning and these values will
increase a bit just ahead of the front but instability is not too
impressive this morning so just a broken line of showers and
storms are expected. The front will probably slow a bit and not
reach the Houston area until about 19-20z. It will be warmer over
the eastern zones ahead of the front, so there will be a bit more
instability with CAPE values around 2200 J/Kg, LI values around
-9, PW values reach 1.90 inches and lapse rates increase to around
6.6 C. Both the ECMWF and the NAM show favorable jet dynamics as
well so feel the risk for stronger storms will increase as the
front moves east this afternoon. SPC has outlooked the eastern
third of the CWA in a Marginal Risk for severe storms for the
late morning and afternoon. There will be quite a contrast in
temperatures today from the cooler air behind the front over the
NW zones to the warm and humid air over the E-SE zones. Skies
will begin to clear behind the front and generally clear skies
are expected tonight. MinT values will be cooler than the past
couple of nights as high pressure settles over the southern
plains and drier air works into the region. The surface high will
bring sunshine on Wednesday and with slightly cooler 850 mb
temps, MaxT values will trend a few degrees cooler despite full
May sunshine. 43
LONG TERM [Thursday through Tuesday]...
A large ridge of high pressure over the western CONUS will be in
control through much of the long term period. With northeast
winds and mostly clear skies, Thursday will be another quiet day
with slightly above average temperatures. Highs will generally be
in the low to mid 80s. Friday will continue with the dry trend,
but with the introduction of more clouds and warmer conditions as
the sfc flow becomes more easterly. Sfc high shifts to our east
during the weekend, leading to warm southerly winds and more humid
conditions. Some diurnal spotty showers cannot be ruled out on
Saturday and Sunday; but have kept the forecast dry for now. This
pattern will help increase temperatures back above seasonal
normals into next week. Upper ridge and relatively dry weather
will linger into early next week, but a pattern change to zonal
flow aloft may make for more active weather by late Monday and
Tuesday. Confidence in the forecast details this far out remains
low; so kept PoPs in the chance range.
05
MARINE...
Latest observations show southeast winds 5-10 kt over the
nearshore and around 20 kts offshore, and seas from 4 to 6 ft.
Have issued a Small Craft Advisory for the 20-60 nm waters until
mid-morning. Caution flags are in effect for the nearshore waters
from High Island to Freeport. Wind speed should diminish this
morning in advance of a cold front that will move through the Gulf
waters late this afternoon/early evening. Isolated showers and
thunderstorms will be possible along/ahead the front. Behind the
front, moderate northeast winds around 20 to 25 knots are expected
with seas from 4 to 6 ft, occasionally up 7ft offshore Tuesday night
into Wednesday morning. A SCA is in effect until Wednesday. Winds
should weaken by Wed afternoon. Light to moderate NE winds may bring
caution flags conditions on Thursday. Surface high slides to our
east this weekend, bringing moderate southeast winds along with
elevated seas into early next week. 05
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 56 81 59 84 59 / 0 0 0 0 0
Houston (IAH) 60 83 62 84 62 / 10 0 0 0 0
Galveston (GLS) 66 79 70 80 71 / 20 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 10 PM this evening to 10 AM CDT
Wednesday for the following zones: Coastal waters from
Freeport to Matagorda Ship Channel TX out 20 NM...Coastal
waters from High Island to Freeport TX out 20 NM...Waters
from Freeport to Matagorda Ship Channel TX from 20 to 60
NM...Waters from High Island to Freeport TX from 20 to 60
NM.
&&In the hours before
Special weather statement, May 4, 7:53 AM CDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
753 AM CDT Tue May 4 2021
TXZ195-196-041345-
Brazos TX-Burleson TX-
753 AM CDT Tue May 4 2021
...SPECIAL WEATHER STATEMENT...
At 752 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tanglewood, or 7 miles northeast of Lexington, moving northeast at 25
mph.
Winds in excess of 30 mph and hail will be possible with this storm.
Locations impacted include...
Caldwell, Snook and Chriesman.
LAT...LON 3062 9684 3073 9662 3073 9660 3071 9660
3070 9657 3072 9651 3050 9640 3042 9684
3043 9685 3043 9687 3046 9688 3047 9691
3049 9690 3054 9692 3055 9695
TIME...MOT...LOC 1252Z 238DEG 20KT 3048 9690Special weather statement, May 4, 8:22 AM CDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
822 AM CDT Tue May 4 2021
TXZ195>197-211-212-041400-
Brazos TX-Washington TX-Waller TX-Burleson TX-Austin TX-
822 AM CDT Tue May 4 2021
...SPECIAL WEATHER STATEMENT...
At 822 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Burton, or 13 miles west of Brenham, moving east
at 45 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Brenham, Hempstead, Prairie View, Shelby, Somerville, Pine Island,
Snook, Burton, Lake Somerville Dam, Lake Somerville State Park &
Trailway, Carmine, Lyons, Deanville, Independence and Quarry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Texas.
LAT...LON 3051 9635 3007 9597 2998 9658 3008 9663
3011 9663 3013 9665 3015 9665 3015 9668
3016 9669 3015 9673 3019 9675 3020 9674
3024 9673 3025 9669 3030 9664 3030 9667
3032 9669 3032 9674 3039 9679 3042 9684
TIME...MOT...LOC 1322Z 267DEG 39KT 3022 9662
TJCSpecial weather statement, May 4, 8:44 AM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
844 AM CDT Tue May 4 2021
TXZ176-195-196-198-041430-
Madison TX-Brazos TX-Grimes TX-Burleson TX-
844 AM CDT Tue May 4 2021
...SPECIAL WEATHER STATEMENT...
At 843 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over northeastern Bryan, moving northeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
College Station, Bryan, Kurten, Wixon Valley, Kyle Field, Iola,
Wellborn, Carlos and North Zulch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Storms may intensify, so be certain to monitor local radio stations
and available television stations for additional information and
possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Texas.
LAT...LON 3074 9646 3079 9642 3086 9639 3091 9635
3097 9625 3101 9615 3061 9591 3050 9640
3072 9652
TIME...MOT...LOC 1343Z 246DEG 25KT 3068 9634
TJCSpecial weather statement, May 4, 9:48 AM CDT, 3 hours 26 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 948 AM CDT Tue May 4 2021 TXZ163-164-176>179-198-199-041530- San Jacinto TX-Madison TX-Walker TX-Grimes TX-Polk TX-Montgomery TX- Houston TX-Trinity TX- 948 AM CDT Tue May 4 2021 ...SPECIAL WEATHER STATEMENT... At 947 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles south of Kennard to 6 miles west of Montgomery. Movement was northeast at 50 mph. Pea size hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Huntsville, Madisonville, Trinity, Onalaska, Groveton, New Waverly, Point Blank, Lovelady, Montgomery, Riverside, Bedias, Kennard, Sebastopol, Huntsville State Park, Crabbs Prairie, Dobbin, Pennington, Oakhurst, Dacus and Plantersville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 100 PM CDT for southeastern Texas. LAT...LON 3138 9510 3085 9488 3027 9592 3093 9601 TIME...MOT...LOC 1447Z 235DEG 44KT 3126 9517 3039 9580 TJC
Special weather statement, May 4, 10:15 AM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1015 AM CDT Tue May 4 2021
TXZ163-164-179-041545-
Polk TX-Houston TX-Trinity TX-
1015 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TRINITY...EAST
CENTRAL HOUSTON AND NORTHERN POLK COUNTIES UNTIL 1045 AM CDT...
At 1015 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Apple Springs, moving northeast at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Apple Springs, Groveton, Kennard, Pennington and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Texas.
LAT...LON 3142 9500 3141 9498 3141 9497 3138 9495
3135 9496 3134 9496 3133 9490 3130 9489
3128 9488 3126 9490 3123 9486 3121 9486
3116 9485 3115 9486 3115 9484 3103 9521
3124 9537 3143 9501
TIME...MOT...LOC 1515Z 243DEG 28KT 3120 9508
TJCSpecial weather statement, May 4, 12:43 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 1243 PM CDT Tue May 4 2021 TXZ199-200-213-300-041815- Northern Liberty TX-Southern Liberty TX-Inland Harris TX- Montgomery TX- 1243 PM CDT Tue May 4 2021 ...SPECIAL WEATHER STATEMENT... At 1242 PM CDT, Doppler radar was tracking a strong thunderstorm over Kingwood, moving east at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Humble, Dayton, Kingwood, Spring, Patton Village, Roman Forest, Woodbranch, Plum Grove, Atascocita, Lake Houston, northeastern Bush Intercontinental Airport, New Caney and Porter. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Lake Houston, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && A Severe Thunderstorm Watch remains in effect until 100 PM CDT for southeastern Texas. LAT...LON 2996 9531 3010 9535 3027 9497 2999 9486 TIME...MOT...LOC 1742Z 250DEG 16KT 3005 9524
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:02 AM CDT | Small Craft Advisory | HGX | 8 hr | |
| May 4, 4:25 AM CDT | Small Craft Advisory | HGX | 33 hr | |
| May 4, 7:53 AM CDT | Special Weather Statement | HGX | Burleson | 52 min |
| May 4, 8:17 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 28 min |
| May 4, 8:22 AM CDT | Special Weather Statement | HGX | Washington | 38 min |
| May 4, 8:44 AM CDT | Special Weather Statement | HGX | Brazos | 46 min |
| May 4, 8:57 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Waller, Washington | 48 min |
| May 4, 9:48 AM CDT | Special Weather Statement | HGX | Madison, Trinity, Walker | 42 min |
| May 4, 10:15 AM CDT | Special Weather Statement | HGX | Trinity | 30 min |
| May 4, 12:43 PM CDT | Special Weather Statement | HGX | Liberty | 32 min |
| May 4, 2:35 PM CDT | Special Weather Statement | HGX | Chambers | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.